Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 152, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2009, 7:20 PM CDT for Kent County, Stonewall County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2009, 7:20 PM CDT (00:20 UTC)
- Expired
- Jun 7, 2009, 8:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
Counties Kent County, TX, Stonewall County, TX
The radar
The Lubbock radar (KLBB), 132 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:57 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 7, 6:57 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 657 PM CDT SUN JUN 7 2009 .AVIATION... CONTINUE TO EXPECT VFR CONDITIONS AT BOTH TERMINALS THROUGH THE PERIOD. SURFACE WINDS WILL MAKE THEIR WAY AROUND THE COMPASS ROSE DURING THE NEXT 24 HOURS...ESPECIALLY AT THE KLBB SITE AS A FRONT/NORTHERLY WIND SHIFT PUSHES INTO THE AREA DURING THE 06-12Z PERIOD...THEN RETREATS/STALLS...ALLOWING FOR A RETURN TO SOUTH TO SOUTHWESTERLY WINDS BY AFTERNOON. && .PREV DISCUSSION... /ISSUED 355 PM CDT SUN JUN 7 2009/ SHORT TERM... STORMS THIS AFTERNOON WILL PROVE TO BE TOUGHER TO GET GOING THAN YESTERDAY. AREAS ON THE CAPROCK HAVE DRIED OUT CONSIDERABLY THIS AFTERNOON WITH SURFACE DEWPOINTS AS LOW AS MID 20S. AN UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHERN NEW MEXICO MAY AID IN A NEEDED PUSH FOR CONVECTION ACROSS THE ROLLING PLAINS IN THE NEXT FEW HOURS. CLOUD BASES WILL AGAIN BE VERY HIGH. MODEL SOUNDINGS SHOW LCLS ABOVE 13KFT OFF THE CAPROCK. THE SURFACE INSTABILITY AXIS IS AGAIN EAST OF THE AREA LEAVING THE ROLLING PLAINS IN AN AREA OF ABOUT 500-1000 J/KG OF SURFACE CAPE. WITH ADDITIONAL MOISTURE OFF THE CAPROCK...THE CAP IS STRONGER TODAY BUT IS CONTINUING TO SLOWLY WEAKEN. DEEP LAYER SHEAR IS ALSO BETTER TODAY WITH 0-6KM SHEAR VECTORS BETWEEN 35 AND 40 KNOTS. STORMS WILL AGAIN BE STRONGLY DIURNALLY DRIVEN AND TAPER OFF AROUND SUNSET. FOR TOMORROW...THERE ARE DIFFERENCES AMONG THE MODELS IN TIMING OF THE COLD FRONT. THE GFS CONTINUES A FASTER SOLUTION BUT HAVE SIDED WITH THE SLOWER NAM AS THE PREVIOUS FORECAST HAD DONE. THE FRONT WILL ENTER THE AREA TOMORROW MORNING AND STALL OUT OR RETREAT SLIGHTLY BY TOMORROW AFTERNOON. A DRYLINE STILL NEAR THE AREA COMBINED WITH THE FRONT WILL CREATE A CHANCE OF ISOLATED STORMS OFF THE CAPROCK. JDV LONG TERM... PRECIPITATION CHANCES WILL LINGER INTO MONDAY NIGHT WITH THE TRIPLE POINT OVER THE ROLLING PLAINS. COULD SEE PRECIP TRY TO REDEVELOP ACROSS THE NORTHERN ZONES BEHIND THE FRONTAL BOUNDARY AS UPSLOPE FLOW DEVELOPS AT THE SURFACE AND WINDS BACK BEHIND THE FRONT. DRYLINE ATTEMPTS TO MIX BACK TO THE WEST TUESDAY AFTERNOON BUT MODELS ARE HINTING AT MOISTURE NOT MIXING OUT QUITE AS MUCH AND WE COULD SEE ISOLATED SHOWERS AND STORMS AGAIN TUESDAY AFTERNOON AND EVENING. WEDNESDAY PRESENTS ANOTHER PROBLEM AS THE ECMWF NOW HAS A TROF DEVELOPING OVER ERN NM AT 500HPA DURING THE DAY. THIS TROF APPROACHES THE AREA AND DEEPENING SFC LOW OVER ERN NM MIGHT HELP TO HOLD THE DRYLINE ACROSS THE WRN ZONES. IF THIS SCENARIO PLAYS OUT...WE COULD SEE TSRA ACROSS MUCH OF THE AREA. HOWEVER...GFS DOES NOT REFLECT THIS AND HAS A SIMILAR PATTERN AS WE HAVE SEEN THE PAST SEVERAL DAYS WITH A SLOSHING DRYLINE AND STRONG CAP IN PLACE. OPTED TO NOT ADD POPS YET AS THIS IS THE FIRST RUN THE ECMWF HAS SHOWN THIS FEATURE. ALL MODELS SHOW ANOTHER WEAK FRONT INTO THE AREA THURSDAY WHICH SHOULD HELP TO HOLD TEMPS DOWN FOR THE END OF THE WEEK AND MIGHT PROVIDE ANOTHER CHANCE FOR PRECIP. FRONTAL BOUNDARY HOLDS IN PLACE FOR FRIDAY BEFORE FINALLY MIXING NORTHWARD SATURDAY. AS THE WARM FRONT MIXES NORTHWARD...LOOKS LIKE A TYPICAL DRYLINE SETUP ACROSS THE AREA BUT CAP STRENGTH MIGHT BE TOO STRONG FOR CONVECTION. ONCE AGAIN...FEW/IF ANY CHANGES WERE MADE BEYOND DAY 5 AS MODELS HAVE POOR HANDLE FOR THE END OF THE WEEK. JORDAN && .PRELIMINARY POINT TEMPS/POPS... FRIONA 54 89 55 93 61 / 10 10 10 10 10 TULIA 57 90 61 93 65 / 10 10 10 10 10 PLAINVIEW 56 91 63 93 66 / 10 10 10 10 10 LEVELLAND 59 93 66 94 66 / 0 10 10 10 10 LUBBOCK 60 95 67 93 67 / 10 10 10 10 10 DENVER CITY 60 98 66 97 68 / 0 10 10 10 10 BROWNFIELD 61 96 67 95 68 / 0 10 10 10 10 CHILDRESS 63 93 69 98 70 / 10 20 20 20 20 SPUR 64 96 70 98 71 / 10 20 20 20 20 ASPERMONT 70 100 73 102 71 / 10 20 20 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 20/99/99
Hazardous weather outlook, Jun 7, 11:30 AM CDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT SUN JUN 7 2009 TXZ021>044-081630- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1130 AM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS SECTIONS OF THE ROLLING PLAINS GENERALLY EAST OF A PADUCAH TO CLAIREMONT LINE. THE DRYLINE WILL MOVE EAST TO THE ROLLING PLAINS THIS AFTERNOON. HOT TEMPERATURES COMBINED WITH MODERATE LOW LEVEL MOISTURE AMOUNTS AND CONVERGENCE ALONG THE DRYLINE MAY BE ENOUGH TO RESULT IN ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THESE HIGH BASED STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS THE ROLLING PLAINS AND EXTREME SOUTHERN PANHANDLE AS A COLD FRONT MOVES INTO THE AREA AND THE DRYLINE MOVES TO THE EAST ONCE AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 7, 5:40 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
540 PM CDT SUN JUN 7 2009
TXZ032-038-072315-
COTTLE TX-KING TX-
540 PM CDT SUN JUN 7 2009
...STRONG THUNDERSTORM ACROSS KING AND COTTLE COUNTIES...
AT 538 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF FINNEY...OR ABOUT 13 MILES
NORTHWEST OF GUTHRIE...MOVING NORTHEAST AT 25 MPH.
BRIEF...STRONG WIND GUSTS IN EXCESS OF 50 MPH ARE POSSIBLE NEAR
THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER
APPROACHES. STAY AWAY FROM WINDOWS.
LAT...LON 3351 10051 3417 10051 3418 10005 3385 10005
3385 10004 3385 10001 3383 9999 3352 9999
TIME...MOT...LOC 2239Z 237DEG 22KT 3379 10046Special weather statement, Jun 7, 7:10 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 710 PM CDT SUN JUN 7 2009 TXZ043-044-080045- KENT TX-STONEWALL TX- 710 PM CDT SUN JUN 7 2009 ...STRONG THUNDERSTORM ACROSS STONEWALL AND KENT COUNTIES... AT 708 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING AN INTENSE THUNDERSTORM 29 MILES SOUTH OF CLAIREMONT...OR ABOUT 30 MILES WEST OF HAMLIN...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS A HISTORY OF PRODUCING 60 MPH WINDS AND ONE INCH HAIL. ON ITS CURRENT TRACK...THIS STORM WILL AFFECT STONEWALL AND FAR EASTERN KENT COUNTIES INCLUDING THE CITY OF ASPERMONT. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LAT...LON 3337 10000 3298 10001 3297 10101 3337 10102 TIME...MOT...LOC 0009Z 221DEG 35KT 3277 10062
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 8:01 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 59 min |
| Jun 8, 4:12 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 48 min |
| Jun 8, 4:42 PM CDT | Severe Thunderstorm Warning | LUB | Dickens, Kent, King, Stonewall | 63 min |
| Jun 8, 5:41 PM CDT | Severe Thunderstorm Warning | LUB | Kent, Stonewall | 64 min |
| Jun 8, 6:02 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 43 min |
| Jun 8, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.